Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes bronchial congestion while on Losartan?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 3026 Questions
Question
I have been on losartan for about 5 years - am experiencing bronchial congestion - have been tested for various infections and asthma and those are negative - could losartan be the problem?
Posted Tue, 5 Aug 2014 in Lung and Chest disorders
 
 
Answered by Dr. Anshul Varshney 58 minutes later
Brief Answer:
Unlikely.

Detailed Answer:
Dear Friend.
Welcome to HCM. I am Dr Anshul Varshney.
See losartan is unlikely to cause bronchial congestion.
Mist common anti hypertensive class that causes Bronchial Congestion is Beta Blocker group.
ACE inhibitors and in few people losartan can cause dry cough but not bronchial congestion.
So you just check in your prescription if you are taking any other medicine of this group.
If you have any further query please ask me.
Stay Healthy.
Above answer was peer-reviewed by
 
Follow-up: What causes bronchial congestion while on Losartan? 4 hours later
I was tested for a wide range of allergies- all were negative yet this seems to worsen when exposed to dust - what would you recommend I do next?
 
 
Answered by Dr. Anshul Varshney 12 hours later
Brief Answer:
Detail Follows.

Detailed Answer:
Dear Friend.
I would advise you to start on combination of Levocetrizine and Montelukast once a day. Its not essential that allergies get evident in testing.
So avoid exposure to dust. Start on these medicines.
We have not discussed about your cough part. What I answered was regarding Losartan.
If you wish you can give me full details of your cough and its duration. Also attach the reports that you have.
Stay Healthy.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor